Clin Psychopharmacol Neurosci.  2015 Aug;13(2):209-211. 10.9758/cpn.2015.13.2.209.

Psychiatric Symptoms in a Patient with Influenza A (H1N1) Treated with Oseltamivir (Tamiflu): A Case Report

Affiliations
  • 1Department of Psychiatry, Korea University Ansan Hospital, Korea University College of Medicine, Ansan, Korea. hancs@korea.ac.kr

Abstract

Oseltamivir is the most common antiviral drug used to treat and prevent influenza. Epidemiological studies performed in Japan, the United States, and the United Kingdom indicate that oseltamivir may cause psychiatric symptoms; however, the underlying mechanism has not been elucidated. In South Korea, interest in oseltamivir has increased with the spread of the new influenza virus; however, no case report or investigation of psychiatric symptoms associated with the drug has been reported to date. Here, we report a case o0f a 22-year-old male who complained of mood swings, suicidal feelings, auditory hallucinations, memory deterioration, and insomnia after taking oseltamivir.

Keyword

Oseltamivir; Tamiflu; Human influenza; Psychiatric symptom; Side effect
Full Text Links
  • CPN
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr